Hi I have been hypo for 2 years. I'm on 100 mg levothyroxine.. I'm feeling much better. BUT When I am at rest I get really cold & then when I start to move it seems as if my heart is racing & I get really hot (in fact All of my skin flushes a dull red!) I've mentioned this (several times) to my GP & he says it to do with my hormones!!!! I am now 61 years old & finished the menopause 11 years ago! Does anyone have these symptoms & could it be one of the side affects of levothyroxine?
Brilliant GP you have there!!!!! Was he specific as to which hormones (estrogen, progesterone, testosterone, adrenal, T3, T4, etc., etc.) or does he think they're all created equal?
I have the same problem on levo. I used to be constantly cold. Didn't feel the need for shorts until the temp went over 90. Since increasing my levo a lot in the last year, I'm seldom cold. But, I now get these waves of heat intolerance and break out into a sweat. I used to sweat so little that I've never felt the need to use deodorant (okay, so maybe those around me thought I should have ;-)). My face gets very red when I get one of these waves, but haven't noticed it on the rest of my body (winter here - pretty covered up). Hope this helps.
Hi Thanks for your feedback. I have been trying (very hard!) to lose weight...And of late I
seem to have lost 8 lbs. This is through a serious cutback on food intake & loads of exercise! I have also noticed a drop in the number of times that I am having these cold/hot spells. Don't no whether this is connected but I keep trying ....onward to the next 8lb weight loss!
My GP wasn't specific about which hormone it was...but did tell me to lose some weight because I am pre diabetic...
I also have a lot of facial hair which has also become less.... (tweezers are always in use)
watch this space!
I have not been treated yet and i too get sweaty wake up 4 or 5 times at night with my neck wet arms wet face and hair. losing my hair also is i do the least little bit i break out in a sweat but also if i am just sitting i am cold and can't get warm i do have a nodule on thyroid but they have not checked it at all in years I feel tired and depressed my feet and ankles and legs hurt. my hip hurts I have carpal tunnel, I have sleep apnea, High cholesteral what is wrong with me feel like I am going crazy Just want to be able to sleep plus I have gain a lot of weight.
Please post your thyroid test results and their reference ranges shown on the lab report so that members can better assess the adequacy of your testing and treatment. Also, please tell us about any other symptoms you have.
Hi, I know it has been quite some time since you posted your comment. I have several autoimmune diseases, Hashimotos being one of them. Late last year I rejected Synthroid and was put on Westhroid. For the last several months, I have been experiencing the hot/sweat and cold problem, sometimes at the same time. I researched my known conditions and decided to supplement with Glutathione. It completely stopped those rotten hot/cold "flashes" I had. Research Glutathione and talk to your doctor. For me, it has been a huge help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.